Get E-Book on COVID-19

Q. My husband takes too many medications for his health conditions. Please advise.

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 15, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

My husband has been diagnosed with Alzheimer's and panic disorder with agoraphobia and is on several medicines. He is taking Glimepiride, Furosemide, Metformin-Januvia, Amlodipine, Lisinopril, Memantine, Pramipexole, Trintellix, Protonix, HCTZ, Tamsulosin, Donepezil, Clonazepam, Xanax, and Trazadone. I am concerned he is taking too many medicines. He just went off Abilify four months ago and started Haloperidol in the last two weeks. Both make him a zombie, with no facial expression, slowed movement, muscle weakness and restlessness. I took him off Haloperidol yesterday and he is now nervous, cannot be still, and cannot sleep. What medicines should he be taking?

Dr. Muhammad M. Hanif Md.

Cardiology Critical Care Physician General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I went through your query. I can understand you are worried about your husband's health and the medications he is taking.

  • The medications he is taking are all for the different issues he has and is necessary for his health. Antidepressant and sedative medications he is taking needs a review by his psychiatrist though. He may be taking too much of them that are raising the concerns you have regarding his mood and expressions at large.
  • As all of these medications act at the brain level by altering the chemicals running the brain, it would be better to consult his treating psychiatrist for a review of his medications. If you stop or alter any medication, it may have adverse effects on his health.
  • Many of the medications in the list are sedative and antidepressants. Sometimes, patients taking too many antidepressants and sedatives, suffer from symptoms like expressionless face and being too slow. It is actually the side effect of the medications that are sometimes necessary to be taken for other serious reasons they are prescribed for.
  • But, in some instances, we can review and cut short few if possible. If we give too many drugs of the same type, it may alter the balance in a way that can give adverse and unwanted effects on the body as a whole. If he is having expressions like you explained, I would recommend considering the medications to be reviewed by his psychiatrist.
  • Medications given for brain disorders take time to kick in. So, discuss with his psychiatrist in detail, and wait for results after his review of medications.

Hope it helps. Feel free to ask more if you need further assistance. I would be happy to assist. Regards.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Why is there no improvement even after taking psychiatric treatment?
I have been advised endoscopy for barrett's esophagus.I am scared of the sedation because I have varicose veins.
Can local anesthesia under sedation be used to decrease pain while suturing?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it good to take Risperidone for a long time for hallucination?

Query: Hi doctor, My brother had five to six episodes of hallucinations, and he takes Risperidone 2 mg for one year. Is it safe to take this medicine for such a long time? Can psychosis come back after stopping the medication? What are the side effects?  Read Full »

Can antidepressants cause low sex drive?

Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »

Can I take antidepressants only when needed and not continuously?

Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.